Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 93, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 1, 2016, 9:14 PM CDT for Bay County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 9:14 PM CDT (02:14 UTC)
- Expired
- Apr 1, 2016, 10:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 51 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 8:02 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.2 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398
WUUS52 KTAE 020214
SVRTAE
FLC005-020300-
/O.NEW.KTAE.SV.W.0093.160402T0214Z-160402T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM CDT FRI APR 1 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1000 PM CDT
* AT 914 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF LYNN HAVEN TO 22 MILES SOUTHWEST OF
PANAMA CITY BEACH...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...SPRINGFIELD...
MEXICO BEACH...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER...BAYOU
GEORGE...NIXON...MILLVILLE...CAMP FLOWERS...BAHAMA BEACH...RECOTA BEACH...
VICKSBURG...SOUTHPORT...COLLEGE STATION...BAY HARBOR AND DAVIS BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR CENTRAL
FLORIDA.
LAT...LON 3025 8586 3023 8582 3029 8582 3041 8571
3032 8539 2993 8539 2997 8551 3000 8554
2996 8546 3012 8573 3009 8567 3016 8567
3017 8574 3014 8572 3016 8576 3014 8573
3013 8572 3013 8574 3022 8589
TIME...MOT...LOC 0214Z 288DEG 41KT 3033 8567 2993 8603
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
705
WWUS52 KTAE 020223
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 PM CDT FRI APR 1 2016
FLC005-020300-
/O.CON.KTAE.SV.W.0093.000000T0000Z-160402T0300Z/
BAY FL-
923 PM CDT FRI APR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN BAY COUNTY...
AT 923 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF LYNN HAVEN TO 19 MILES SOUTH OF
PANAMA CITY BEACH...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...SPRINGFIELD...
MEXICO BEACH...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER...BAYOU
GEORGE...NIXON...MILLVILLE...CAMP FLOWERS...RECOTA BEACH...VICKSBURG...
SOUTHPORT...COLLEGE STATION...BAY HARBOR...DAVIS BEACH AND GULF LAGOON
BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHWEST
FLORIDA.
LAT...LON 3032 8539 2993 8539 2997 8551 3000 8554
2996 8546 3012 8573 3009 8567 3016 8567
3017 8574 3014 8572 3016 8576 3014 8573
3013 8572 3013 8574 3019 8584 3022 8583
3039 8563
TIME...MOT...LOC 0223Z 280DEG 42KT 3035 8556 2994 8592
HAIL...<.75IN
WIND...60MPH
$$
42-DVD809
WWUS52 KTAE 020230
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 PM CDT FRI APR 1 2016
FLC005-020300-
/O.CON.KTAE.SV.W.0093.000000T0000Z-160402T0300Z/
BAY FL-
930 PM CDT FRI APR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN BAY COUNTY...
AT 930 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF LYNN HAVEN TO 19 MILES SOUTH OF
PANAMA CITY BEACH...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...CALLAWAY...SPRINGFIELD...MEXICO BEACH...HILAND
PARK...TYNDALL AIR FORCE BASE...PARKER...BAYOU GEORGE...NIXON...MILLVILLE...
CAMP FLOWERS...RECOTA BEACH...COLLEGE STATION...BAY HARBOR...DAVIS BEACH...
BAYHEAD...BRANNONVILLE...BILTMORE BEACH AND WETAPPO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR CENTRAL
FLORIDA.
LAT...LON 3032 8539 2993 8539 2997 8551 3000 8554
2996 8546 3012 8573 3009 8567 3016 8567
3017 8574 3014 8572 3016 8575 3013 8572
3013 8574 3015 8578 3017 8575 3036 8553
TIME...MOT...LOC 0230Z 288DEG 41KT 3033 8550 2992 8586
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 8:16 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 1, 8:16 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 PM EDT FRI APR 1 2016
.Near Term [Through Tonight]...
The afternoon forecast remains on track this evening. The first
batch of rain continues to slowly move east. A second line of
thunderstorms is moving into the western Panhandle. The tornado
watch has been extended until 4am EDT/ 3am CDT. We have also seen
some very heavy rain over the panhandle with instantaneous rates
up to 6 inches per hour. The flash flood watch continues until 8am
EDT/ 7am CDT.
&&
.Prev Discussion [812 PM EDT]...
.Short Term [Saturday Through Sunday Night]...
Most models have the cold front sweeping clear of the area quite
early in the morning, with chances of rain quickly diminishing.
Given that there has been a southeastward bias in model precip
forecasts thus far today, we did not clear rain out as fast as
some models indicate on Saturday, but the heaviest rain rates
associated with thunderstorms should be mostly clear of our area
by 15Z. In the wake of the front, slightly cooler and drier
conditions are expected with highs in the low-mid 70s and lows in
the upper 40s.
.Long Term [Monday Through Friday]...
Early in the week northwesterly flow will develop aloft due to the
upper trough axis along the eastern seaboard. This is expected
to lead to drier and more seasonable conditions through the first
half of the work week. Highs are expected in the upper 70s and
lows are expected in the upper 40s and lower 50s through
Wednesday. Another cold front is expected to rapidly pass through
the area on Thursday. Winds will gain a southerly component ahead
of the front, bringing humid from the Gulf of Mexico air into the
area. There will also be a chance of showers and the possibility
of a few thunderstorms associated with this front. After the front
passes, there should again be northwesterly flow promoting drier
and cooler conditions.
.Aviation...
[Through 00Z Sunday]...
Expect mostly IFR CIGs overnight as rain continues throughout the
night. A few pockets of LIFR CIGs are possible particularly in the
Panhandle Florida and Southeast Alabama. Some thunder is possible
particularly before midnight. Rain will move out from west to east
in the morning hours as a cold front moves through. VFR conditions
will likely return by late morning.
.Marine...
We issued a Small Craft Advisory for areas west of Apalachicola
from later tonight through Saturday morning. Model forecast wind
speeds were close to 20 knots in those areas. After a brief lull
during the afternoon in which northwest winds should be around 15
knots over most of the coastal waters, the winds will veer
slightly to the north and increase to advisory levels again on
Saturday Night. An advisory has not been issued for that timeframe
quite yet. After that, winds and seas should quickly subside as
high pressure builds into the region.
.Fire Weather...
Widespread showers and thunderstorms will further wet fuels.
Therefore, even though much drier air will arrive so a few days
starting Sunday, red flag criteria will not be threatened.
.Hydrology...
Local rivers are rising as heavy rain moves into the region. Most
area rivers were already high with the exception of the
Suwannee. Flooding is occurring on the Ochlockonee, Apalachicola,
Withlacoochee, and Choctawhatchee Rivers in Florida. Most rivers
will continue to rise this weekend and early next week. The
Kinchafoonee Creek and the Chipola River need to be monitored and
a warning may be issued later.
Several inches of rain has already fallen over Southeast Alabama
today. Light to moderate rain will continue to soak the region this
evening and overnight with heavy rain possible within thunderstorms.
Expect another two to four inches of rain with higher amounts in
thunderstorms.
The Flash Flood Watch remains in place for most of the region
through Saturday morning.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 65 74 48 73 48 / 90 50 0 0 0
Panama City 61 70 52 70 54 / 100 40 0 0 0
Dothan 56 69 46 70 47 / 90 10 0 0 0
Albany 59 70 46 70 45 / 90 20 0 0 0
Valdosta 66 73 48 72 47 / 90 60 0 0 0
Cross City 70 77 49 75 49 / 50 80 10 0 0
Apalachicola 65 73 51 71 54 / 80 60 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 8 AM EDT /7 AM CDT/ Saturday FOR Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk until 8 AM EDT /7 AM CDT/ Saturday FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch until 8 AM EDT Saturday FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch until 7 AM CDT Saturday FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory from 2 AM to 2 PM EDT Saturday FOR Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...WESTON
SHORT TERM...LAMERS
LONG TERM...LAMERS/KING
AVIATION...MCDERMOTT
MARINE...LAMERS
FIRE WEATHER...WOOL
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Apr 1, 4:26 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG RAY CITY 31.07N 83.20W
04/01/2016 BERRIEN GA 911 CALL CENTER
POWER LINE DOWN
&&
MCDERMOTTLocal storm report, Apr 1, 4:31 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 6 NE LAKELAND 31.10N 83.01W
04/01/2016 LANIER GA 911 CALL CENTER
TREES DOWN ALONG BROWNING ROAD
0507 PM TSTM WND DMG 4 ENE RAY CITY 31.09N 83.14W
04/01/2016 LANIER GA 911 CALL CENTER
TREES DOWN ALONG ROYALS ROAD
&&
DVDLocal storm report, Apr 1, 4:47 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 3 SSE I-75 AT EXIT 16 30.78N 83.30W
04/01/2016 LOWNDES GA NEWSPAPER
TREE DOWN ON I-75 NEAR MILE POST 13 BLOCKING TWO RIGHT
LANES
&&
DVDLocal storm report, Apr 1, 5:04 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG E HAHIRA 30.99N 83.37W
04/01/2016 LOWNDES GA EMERGENCY MNGR
TREE DOWN WITH POWER LINES DOWN ON STANFILL STREET IN
HAHIRA
0457 PM TSTM WND DMG 3 NW VALDOSTA 30.88N 83.31W
04/01/2016 LOWNDES GA EMERGENCY MNGR
TRAFFIC LIGHT BLOWN DOWN AT COUNTRY CLUB DR AND NORTH
VALDOSTA ROAD
0500 PM TSTM WND DMG 2 N VALDOSTA 30.88N 83.28W
04/01/2016 LOWNDES GA FIRE DEPT/RESCUE
POWER LINES DOWN ALONG NORTH PERIMETER ROAD
0515 PM TSTM WND DMG 3 NW I-75 AT EXIT 5 30.71N 83.25W
04/01/2016 LOWNDES GA EMERGENCY MNGR
TREE DOWN ON I-75 NEAR MM6
&&
DVDLocal storm report, Apr 1, 5:40 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
640 PM EDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 NNE VALDOSTA 30.87N 83.27W
04/01/2016 LOWNDES GA EMERGENCY MNGR
TREE DOWN ON A HOUSE ON WORTH AVE
&&
DVDLocal storm report, Apr 1, 5:55 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG PAVO 30.96N 83.74W
04/01/2016 BROOKS GA BROADCAST MEDIA
DOGWOOD TREE BLOWN DOWN IN PAVO
0515 PM TSTM WND DMG 2 NNW MAYDAY 30.86N 83.02W
04/01/2016 LANIER GA BROADCAST MEDIA
TREE DOWN ON RIVER ROAD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:50 PM CDT | Special Marine Warning | TAE | 115 min | |
| Apr 1, 8:38 PM CDT | River Flood Warning | TAE | Calhoun | 7 days |
| Apr 1, 9:35 PM CDT | Special Marine Warning | TAE | 115 min | |
| Apr 1, 9:48 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 35 min |
| Apr 1, 11:25 PM CDT | Special Marine Warning | TAE | 95 min | |
| Apr 2, 12:54 AM CDT | Special Marine Warning | TAE | 51 min | |
| Apr 2, 3:35 AM CDT | River Flood Warning | TAE | Wakulla | 6 days |
| Apr 2, 3:46 AM CDT | Special Marine Warning | TAE | 59 min | |
| Apr 2, 3:54 AM CDT | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 36 min |
| Apr 2, 8:25 AM CDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 8 days |
| Apr 2, 8:44 AM CDT | River Flood Warning | TAE | Walton | 18 hr |
| Apr 2, 9:32 AM CDT | River Flood Warning | TAE | Leon, Liberty, Wakulla | 49 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.